Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 36, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Apr 6, 2021, 3:31 PM CDT. It took effect at Apr 6, 2021, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2021, 3:31 PM CDT (20:31 UTC)
- In effect from
- Apr 6, 2021, 7:00 PM CDT
- Expired
- Apr 7, 2021, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
447 WHUS74 KHGX 062031 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 331 PM CDT Tue Apr 6 2021 GMZ370-375-071200- /O.NEW.KHGX.SC.Y.0036.210407T0000Z-210407T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 331 PM CDT Tue Apr 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT WEDNESDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft expected. * WHERE...Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...From 7 PM this evening to 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
776 WHUS74 KHGX 070327 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1027 PM CDT Tue Apr 6 2021 GMZ350-355-071130- /O.EXA.KHGX.SC.Y.0036.000000T0000Z-210407T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 1027 PM CDT Tue Apr 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...South winds around 20 knots and seas building to 4 to 6 ft. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-071130- /O.CON.KHGX.SC.Y.0036.000000T0000Z-210407T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1027 PM CDT Tue Apr 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY... * WHAT...South winds near 20 kt with gusts up to 25 kt and seas 5 to 7 ft. * WHERE...Waters from High Island to Freeport TX from 20 to 60 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 7 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
771 WHUS74 KHGX 070838 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 338 AM CDT Wed Apr 7 2021 GMZ350-355-370-375-071200- /O.CON.KHGX.SC.Y.0036.000000T0000Z-210407T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 338 AM CDT Wed Apr 7 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * WHAT...South winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 7 AM CDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 3:30 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 6, 3:30 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
330 PM CDT Tue Apr 6 2021
.SHORT TERM [Tonight Through Wednesday Night]...
Mainly partly cloudy skies prevail across Southeast Texas this
afternoon along with gusty south to southeast winds and spotty
showers. This flow has helped to warm temperatures up into the
upper 70s to lower 80s across the area, and we might see a mid
80 high or two before the afternoon comes to an end. A partly
to mostly cloudy pattern early in the evening should become a
mostly cloudy to cloudy scenario overnight under a continuing
onshore flow (gusty at times). A shower or two cannot be ruled
out overnight and tomorrow morning (look for lows to be in the
upper 60s to lower 70s), but an increase in rain chances will
occur late tomorrow morning through tomorrow afternoon and on
into early tomorrow evening as a storm system and its showers
and thunderstorms develop/moves to the east & southeast across
the area. There will be a risk of strong to severe storms with
this system, especially to the north through northeast of the
Houston area where the Storm Prediction Center continues show-
ing a slight to marginal risk on their Day 2 Outlook and where
the greater instability is expected to develop. Further to the
south of the risk area will be locations that will need to deal
with some capping that if holds will keep the stronger activity
in SPC's risk locations. Enjoy Wednesday's highs that should top
out in the low/mid 80s because even warmer readings are coming
on Thursday & Friday (see Long Term section below).
42
&&
.LONG TERM [Thursday Through Tuesday]...
Have you been longing for summer-like heat? If so, then you're going
to love the temperatures for Thursday and Friday! If not, then you
may want to skip to the next paragraph. Models are in agreement on
850mb temperatures around 18-19 degrees Celsius which supports
surface temperatures in the upper 80s. With skies remaining partly
cloudy, there won't be much to prevent us from reaching these
temperatures. 850mb temperatures increase a bit going into Friday,
which would increase the highs... However, increasing clouds ahead
of a developing area of low pressure should limit the amount of
daytime heating, so went with the upper 80s again for Friday's high
temperatures.
Speaking of Friday, this is when we're expecting our next round of
showers/thunderstorms. An upper-level low in the Central Plains will
drag in a cold front into North TX on Friday morning. Model
consensus still remains on surface low pressure developing on the
tail end of this front near the TX panhandle. As this low traverses
to the east across our CWA, it will encounter a favorable
environment for strong to possibly severe thunderstorms. Through the
persistent onshore flow, PW values will range from 1.2"-1.4" so
there will be plenty of moisture to work with. A jet streak entering
the CWA from the west will place the region close to the left exit
region favoring upper-level divergence, which will be the source of
lift. Depending on which model you look at, CAPE values will be
substantially high with values around 3000 J/kg. There will be a
capping inversion in place around 850 mb, but with highs in the
upper 80s expected there is a good chance of the cap breaking. Speed
shear looks to be favorable as well with a few models hinting at a
LLJ developing over the CWA (the exact placement and extent is still
up in the air). The ingredients are all there, the lingering
question is can we break the cap. I've leaned towards yes!
As the low pushes out to the east, a weak cold front will move
through the area Saturday morning and briefly changeover the winds
to northeasterly and clear out the cloud cover. Surface high
pressure moves off to the east by Monday placing the region back
into onshore flow, which will also increase clouds cover. The good
news is that high temperatures for Saturday will be slightly cooler
with highs in the upper 70s/low 80s, but we're right back into the
upper 80s for Sunday and Monday. There is another cold front on the
horizon for Monday night/Tuesday morning, but there is still a bit
of uncertainty with how far south it will go and how quickly we dry
out following FROPA. Due to the uncertainty, leaned towards NBM for
PoPs on Monday/Tuesday with thunderstorms possible along the frontal
boundary.
Batiste...
&&
.MARINE...
A tightened pressure gradient between high pressure off to the
east and low pressure off to the west and northwest will bring
an increase in winds and waves across the area tonight. Needed
to extend the Caution flags for the bays & nearshore waters to
cover tonight and upgraded the caution flags to advisory flags
for the offshore waters also for tonight. A weakening gradient
will occur tomorrow, and this should result in a gradual trend
downward in both winds and seas. Shower development could show
up tonight through early tomorrow afternoon, but an increasing
chance trend could end up materializing some time from late in
the afternoon through early in the evening on Wednesday as the
next cold front approaches the area. Mainly moderate winds and
slightly elevated seas are expected for the rest of the week &
on into the weekend. 42
&&
.PREV DISCUSSION... /ISSUED 1254 PM CDT Tue Apr 6 2021/
AVIATION [18Z TAF ISSUANCE]...
A mix of VFR to MVFR cigs across the SE Texas taf sites expected
through early tonight with strong southerly winds of 12-18KT with
higher gusts. MVFR to IFR cigs are expected to return tonight into
Wednesday morning with winds staying strong and gusty. A cold
front will be approaching the northern sectors of the CWA
Wednesday afternoon. Expect areas of SHRA and TSRA developing
ahead of the front during the morning hours and along the front
during the afternoon and evening hours...particularly across
CLL/UTS/CXO and possibly extending southward into IAH and vicinity.
With this activity, it is likely we will have a mix of MVFR to
VFR cigs with strong VRB winds at times. Conditions improve
Wednesday night. 24
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 68 84 56 88 65 / 0 40 0 0 10
Houston (IAH) 69 83 63 88 68 / 0 40 20 0 0
Galveston (GLS) 69 77 67 76 69 / 0 20 20 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory from 7 PM this evening to 7 AM CDT
Wednesday for the following zones: Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.